MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® LUBRICATH® FOLEY CATHETER; HYDROGEL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® LUBRICATH® FOLEY CATHETER; HYDROGEL CATHETER
Model Number 366716
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Hematuria (2558); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the foley catheter balloon migrated into the urethra while it was still inflated.This event occurred after the foley catheter was stepped on.Allegedly, there was difficulty removing the catheter from the patient's urethra and the nurse was unable to deflate the balloon while using a 30cc syringe.Per additional information received from the ibc representative on (b)(6) 2018, the adult patient stepped on the foley catheter.The balloon migrated from his bladder into his urethra.The nurse removed the foley catheter while the balloon was still inflated and the patient had blood in his urine.
 
Additional Manufacturer Narrative
The reported event was found inconclusive due to the way the sample was received.The sample could not be inflated due to poor sample condition.No conditions were found on sample that could be associated with reported event.Due to the poor condition of the returned sample, a complete evaluation could not be performed.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "single patient use only.Do not reuse.Do not resterilize.For urological use only.Visually inspect the product for any imperfections or surface deterioration prior to use.".
 
Event or Problem Description
It was reported that the foley catheter balloon migrated into the urethra while it was still inflated.This event occurred after the foley catheter was stepped on.Allegedly, there was difficulty removing the catheter from the patient's urethra and the nurse was unable to deflate the balloon while using a 30cc syringe.Per additional information received from the ibc representative on 26-oct-18, the adult patient stepped on the foley catheter.The balloon migrated from his bladder into his urethra.The nurse removed the foley catheter while the balloon was still inflated and the patient had blood in his urine.

Brand Name
BARD® LUBRICATH® FOLEY CATHETER
Common Device Name
HYDROGEL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8056849
Report Number1018233-2018-05287
Device Sequence Number2210940
Product Code KOD
UDI-Device Identifier00801741077845
UDI-Public(01)00801741077845
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2023
Device Model Number366716
Device Catalogue Number366716
Device Lot Number8DJ5052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2018
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer02/25/2019
Initial Report FDA Received Date11/09/2018
Supplement Report FDA Received Date03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1